Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 12, 2016, 12:13 PM MDT for Chase County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 12:13 PM MDT (18:13 UTC)
- Expired
- Jun 12, 2016, 12:45 PM MDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
County Chase County, NE
The radar
The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 2145 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805
WWUS83 KLBF 121813
SPSLBF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 PM MDT SUN JUN 12 2016
NEZ069-121845-
CHASE NE-
1213 PM MDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHASE COUNTY UNTIL 1245
PM MDT...
AT 1213 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAMAR...OR 17 MILES WEST OF IMPERIAL...MOVING NORTH AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAMAR...CRETE AND CHASE.
LAT...LON 4042 10205 4057 10206 4065 10205 4065 10177
4041 10187
TIME...MOT...LOC 1813Z 191DEG 16KT 4048 10198
$$
SNIVELYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 12, 11:27 AM MDT, 46 minutes earlier.
Area forecast discussion, Jun 12, 11:27 AM MDT, 46 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1227 PM CDT SUN JUN 12 2016 .SHORT TERM...(Today and tonight) Issued at 321 AM CDT Sun Jun 12 2016 Today and Tonight...the RAP and HRRR models were the basis for todays rain forecast. The HRRR CR version was the only model to correctly forecast the thunderstorms underway early this morning and it is holding back on the eastward progression of storm development unlike the GFS and NAM model which are very fast. Thus rain chances are highest across the Sandhills and the eastern Panhandle today and North Central Nebraska tonight. Precipitable water increases to 1.5 inches in all models supporting the forecast for locally heavy rainfall both today and tonight. WPC has been circling parts of the fcst area for excessive rainfall and their new forecast will be available this morning. The temperature forecast uses a blend of 4 guidance data sets plus bias correction which produces a temperature forecast of 80s west of the developing sfc boundary across the Sandhills and eastern Panhandle with lower 90s east of the boundary. What is supposed to happen is the convection early this morning should dissipate leaving a rain cooled boundary which becomes the focus for locally heavy rainfall this afternoon and tonight. The thunderstorm activity should become numerous late this afternoon and propagate east tonight. .LONG TERM...(Monday through Saturday) Issued at 321 AM CDT Sun Jun 12 2016 Rain showers and isolated thunderstorms stick around through Monday as the front slowly moves eastward. Cooler temperatures return to the region with highs only rising up into the low 80s on Monday. A strong upper-level shortwave will then move out of the Rockies on Monday afternoon and evening, bringing another round of showers and thunderstorms to central Nebraska. This system has the potential to bring significant heavy rainfall to the region. With an 1-2 inches of new precipitation forecasted for the Monday night timeframe, localized flooding could be possible as well as a possible rise in water levels along the already flooding North Platte River. However, with this system still a few days off, it's a bit uncertain on the location of heaviest rainfall which will play a big part in how the rivers respond and whether any new flooding occurs. While the heaviest rainfall is expected to be done by Tuesday, lingering rain and thunderstorm chances stick around throughout the day. High temperatures rise up into the low 80s again for Tuesday. A strong upper level ridge builds across the central US resulting in surface high pressure to return to the region for Wednesday through Friday. Dry conditions and temperatures in the upper 80s to low 90s are expected to prevail through the end of the week and into the weekend. A slight chance of thunderstorms return on Friday night as a weak front moves across the northern plains. Right now confidence is low in the development of these storms due to how far out this system is and nothing more than a mention is needed at this time. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1227 PM CDT Sun Jun 12 2016 Showers and thunderstorms will continue to develop along a cold front this afternoon and evening across western Nebraska. Erratic gusty winds and very heavy rain will be likely with the thunderstorms. As the cold front moves east across the region, a large wind shift from south to northwest will occur. After the cold front, showers with embedded thunderstorms will likely continue overnight for central Nebraska, mainly from KLBF to KVTN and points east. Winds will transition to northeast and then east by late Monday morning. && .HYDROLOGY... Issued at 320 PM CDT Sat Jun 11 2016 Minor flooding continues along the North Platte River near Lewellen and upstream of Lake McConaughy. The gauge at North Platte continues to read moderate flood stage. Flooding is a result of increased releases from reservoirs in Wyoming...as well as increased releases from Lake McConaughy. Flooding is expected to continue through June. Elevated levels are present on the North Platte River near Lisco, the South Platte River at Roscoe and North Platte, and the Platte River near Brady. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...CDC LONG TERM...Kulik AVIATION...Snively HYDROLOGY...Snively
Hazardous weather outlook, Jun 12, 7:08 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 808 AM CDT SUN JUN 12 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-131315- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 808 AM CDT SUN JUN 12 2016 /708 AM MDT SUN JUN 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS CAPABLE OF HEAVY RAIN ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT WHICH COULD PRODUCE FLOODING IN SELECT AREAS. SOUTHWEST NEBRASKA APPEARS TO BE MOST FAVORED AREA FOR HEAVY RAINFALL BUT STORMS THROUGHOUT WESTERN AND NORTH CENTRAL NEBRASKA WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. LIGHT WINDS AND VERY WARM AIR ALOFT WILL LIMIT THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT. ISOLATED DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREAT LATE THIS AFTERNOON AND THIS EVENING ACROSS THE REGION. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE NORTH PLATTE RIVER NEAR LISCO... THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE... AND THE PLATTE RIVER NEAR BRADY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDS ALOFT WILL INCREASE MONDAY AND SEVERE WEATHER IS POSSIBLE ACROSS WESTERN NEBRASKA. THE AREA OF CONCERN IS GENERALLY ALONG AND WEST OF A LINE FROM STOCKVILLE TO GORDON. LARGE HAIL AND WIND DAMAGE IS THE PRIMARY THREAT. ONCE AGAIN...SOME STORMS MAY BE CAPABLE OF HEAVY RAINFALL AND FLOODING. THIS WOULD APPEAR TO BE MOST LIKELY ALONG AND SOUTH OF A LINE FROM OGALLALA TO BARTLETT. THUNDERSTORMS ARE POSSIBLE TUESDAY AND FRIDAY NIGHT. THE THREAT OF SEVERE WEATHER APPEARS LOW. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE NORTH PLATTE RIVER NEAR LISCO... THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE... AND THE PLATTE RIVER NEAR BRADY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) POWER
In the hours before
Special weather statement, Jun 12, 12:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 PM MDT SUN JUN 12 2016
NEZ069-121845-
CHASE NE-
1213 PM MDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHASE COUNTY UNTIL 1245
PM MDT...
AT 1213 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAMAR...OR 17 MILES WEST OF IMPERIAL...MOVING NORTH AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAMAR...CRETE AND CHASE.
LAT...LON 4042 10205 4057 10206 4065 10205 4065 10177
4041 10187
TIME...MOT...LOC 1813Z 191DEG 16KT 4048 10198
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:25 AM MDT | Special Weather Statement | LBF | Arthur | 50 min |
| Jun 12, 4:03 AM MDT | Special Weather Statement | LBF | Hooker | 42 min |
| Jun 12, 12:17 PM MDT | Special Weather Statement | LBF | Brown | 28 min |
| Jun 12, 12:44 PM MDT | Special Weather Statement | LBF | Brown | 31 min |
| Jun 12, 12:56 PM MDT | Special Weather Statement | LBF | Keya Paha | 49 min |
| Jun 12, 12:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jun 12, 1:34 PM MDT | Special Weather Statement | LBF | Brown | 56 min |
| Jun 12, 1:43 PM MDT | Special Weather Statement | LBF | Keya Paha | 47 min |
| Jun 12, 1:46 PM MDT | Special Weather Statement | LBF | Deuel | 29 min |
| Jun 12, 2:04 PM MDT | Special Weather Statement | LBF | Thomas | 41 min |
| Jun 12, 2:11 PM MDT | Special Weather Statement | LBF | Keith | 34 min |
| Jun 12, 2:28 PM MDT | Special Weather Statement | LBF | Keith | 47 min |
| Jun 12, 2:37 PM MDT | Special Weather Statement | LBF | Keya Paha | 53 min |
| Jun 12, 2:40 PM MDT | Special Weather Statement | LBF | Brown | 65 min |
| Jun 12, 3:22 PM MDT | Special Weather Statement | LBF | Hayes | 23 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.